Many non-prescription and prescription medicines can cause nausea or vomiting. A few examples are:
Aspirin, ibuprofen (such as Advil or Motrin), and naproxen (such as Aleve).
Medicines used to treat cancer (chemotherapy).
Opioid pain medicines.
Vitamins and mineral supplements, such as iron.
If you think that your nausea or vomiting may be caused by a medicine:
Call the doctor who prescribed the medicine to find out whether you should stop taking it or take a different one. An appointment may not be necessary.
If you are taking a non-prescription medicine, stop taking it. Call your doctor if you feel you need to continue taking the medicine.
Current as of:
July 1, 2021
Author: Healthwise Staff Medical Review: William H. Blahd Jr. MD, FACEP - Emergency Medicine Adam Husney MD - Family Medicine Kathleen Romito MD - Family Medicine H. Michael O'Connor MD - Emergency Medicine
Medical Review:William H. Blahd Jr. MD, FACEP - Emergency Medicine & Adam Husney MD - Family Medicine & Kathleen Romito MD - Family Medicine & H. Michael O'Connor MD - Emergency Medicine
Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.